This has gone on for over a week now. I am taking Metformin and Lovastatin, something tells me it's the Metformin but I'm not sure.
Take great care. We are in GB and my husband started taking Metformin in January 2013 (very cold weather). Over the next 6-8weeks we thought this "cold" just wouldn't go away. But you are right "it never fully comes" so you just carry on thinking it must be a cold. My husband (67) started at 1/2 tab of 500 once a day,(for type II diabetes) working up gradually over the weeks to 2 x twice a day. All this time he seemed to have a type of "cold"; but at that time of year everyone has colds don't they? Well just two days after reaching the prescribed amount of 2 x 500 twice a day, the first week in March, his right lung suddenly collapsed for no obvious reason. In fact he is still now, July, undergoing tests (he has had two scans already) to try and find out why this has happened. He had been a very fit window cleaner until then but gradually was becoming weaker for the week or two prior to the collapse. Again we put this down to a "cold". We cannot absolutely prove it was the Metformin, but afterwards:- after an operation, weakness, loss of weight, nausea etc., etc.,we looked at the "very severe side-effects" 3 in 100,000 and he had ALL the symptoms on the leaflet that is in the packet. He stopped taking Metformin straight away! Then we looked on Google and typed in "side-effects of Metformin" one of them can be "respiratory problems" so, please, please don't ignore this symptom, especially if you are in a hot country and a cold would be abnormal at this time of the year for you.
The moment he stopped taking Metformin most of the symptoms disappeared within a couple of weeks, BUT he is now terribly, terribly weak and it is awfully difficult to get Drs to take any notice and do blood tests, etc., because they are terrified of being sued. We don't want to sue them, we just would like them to make notes of all this and put it down on his medical notes as a possible side-effect of the Metformin and notify the manufacturers. They don't want to know. We just want to find out what can make him better from this. What other parts of his body has it affected?
As I said just now, please take this side-effect most seriously. Check out as much as you can about this drug. As all drugs, it works for some but not for everyone. I am so pleased that you asked this question. Thank you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Mar 2010 • 2 answers
I am on Keppra, Klonopin, Zoloft, Nexium, Lovastatin, Fiorinal Metformin. can I gain weight from any
Posted 19 Jan 2011 • 3 answers
Posted 14 Apr 2011 • 2 answers
Posted 3 Nov 2015 • 1 answer
Posted 26 Apr 2017 • 0 answers